Mumsnet Logo
My feed
Premium

Please
or
to access all these features

This board exists primarily for the use of Neurodiverse Mumsnetters. Others are welcome to post but please be respectful.

Neurodiverse Mumsnetters

ADHD meds and insomnia

4 replies

MostIneptThatEverStepped · 10/02/2022 15:07

Does anyone take stimulant meds and have terrible trouble getting up sleep?

I think I'm very sensitive to them and I only take them a few days a week and a very low dose.

Despite that I often can't sleep till 2 or 3 am--and I like my sleep ๐Ÿ˜‚

It also makes the procrastinating at bed time worse as I'm just not tired.

Anyone else have similar? I sometimes take melatonin to help me fall asleep but I often wake up a couple of hours after wide awake again!

OP posts:
Report

allfurcoatnoknickers · 10/02/2022 15:23

Do you have trouble sleeping on the days you don't take the medication? If so, it's likely the ADHD causing the insomnia.

My doctor told me never to take my meds after 2pm.

I'm the exact same though - terrible insomnia due to ADHD. I have to knock myself out with sleeping pills, but then often wake up feeling groggy and heavy headed.

Report

MostIneptThatEverStepped · 10/02/2022 15:38

@allfurcoatnoknickers not usually, I did a bit before I started HRT.

I can't have caffeine for the same reasons, too sensitive to it. Probably shouldn't really take stimulants at all but it has been getting so hard to focus at work, if I couldn't take them at all I don't know what I'd do!

OP posts:
Report

Lubeyboobyalt · 10/02/2022 15:47

I did - 36mg xaggitin xl

I had to move to taking them an hour before actually getting up (6am alarm, take meds, go back to sleep til 7am)

I limit myself to two coffees as milky as I can stand and in the morning only between 7am and 10am

Report

MostIneptThatEverStepped · 10/02/2022 16:16

Good thinking...at the moment I take one pill at 9 and the other at 10 (when I get to work).

I will try setting alarm an hour early and taking first one then ๐Ÿ‘๐Ÿป

OP posts:
Report
Similar threads
Please create an account

To comment on this thread you need to create a Mumsnet account.

Sign up to continue reading

Mumsnet's better when you're logged in. You can customise your experience and access way more features like messaging, watch and hide threads, voting and much more.

Already signed up?